Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Lubbock, TX

April 2, 20118 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 2, 2011, 3:53 AM CDT for 8 counties in Texas. It took effect at Apr 2, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 3:53 AM CDT (08:53 UTC)
In effect from
Apr 2, 2011, 1:00 PM CDT
Expired
Apr 2, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3123 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS84 KLUB 020853
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
353 AM CDT SAT APR 2 2011

TXZ021-027-033-039-022100-
/O.UPG.KLUB.FW.A.0015.110402T1800Z-110403T0100Z/
/O.NEW.KLUB.FW.W.0011.110402T1800Z-110403T0100Z/
/O.CON.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
PARMER-BAILEY-COCHRAN-YOAKUM-
353 AM CDT SAT APR 2 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR THE SOUTHWESTERN PANHANDLE AND NORTHERN AND
WESTERN SECTIONS OF THE SOUTH PLAINS FOR WINDS IN EXCESS OF 20
MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY LESS THAN 15 PERCENT
AND HIGH FIRE DANGER... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
TO DEVELOP THIS AFTERNOON WHILE NEAR RECORD WARMTH WILL RESULT IN
RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT.

STRONGER SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP BY NOON SUNDAY WITH RECORD OR NEAR RECORD
WARMTH AGAIN LEADING TO VERY LOW RELATIVE HUMIDITY. THIS
COMBINATION WILL RESULT IN CONDITIONS EVEN MORE CONDUCIVE TO THE
RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ022-023-028-029-022100-
/O.NEW.KLUB.FW.W.0011.110402T1800Z-110403T0100Z/
/O.CON.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
CASTRO-SWISHER-LAMB-HALE-
353 AM CDT SAT APR 2 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR THE SOUTHWESTERN PANHANDLE AND NORTHERN AND
WESTERN SECTIONS OF THE SOUTH PLAINS FOR WINDS IN EXCESS OF 20
MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY LESS THAN 15 PERCENT
AND HIGH FIRE DANGER...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
TO DEVELOP THIS AFTERNOON WHILE NEAR RECORD WARMTH WILL RESULT IN
RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT.

STRONGER SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP BY NOON SUNDAY WITH RECORD OR NEAR RECORD
WARMTH AGAIN LEADING TO VERY LOW RELATIVE HUMIDITY. THIS
COMBINATION WILL RESULT IN CONDITIONS EVEN MORE CONDUCIVE TO THE
RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ024>026-030>032-034>038-040>044-022100-
/O.CON.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
353 AM CDT SAT APR 2 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS AREA FOR WINDS
IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY LESS
THAN 15 PERCENT AND HIGH FIRE DANGER...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
TO DEVELOP BY NOON SUNDAY WHILE RECORD OR NEAR RECORD WARMTH WILL
LEAD TO RELATIVE HUMIDITY BETWEEN 5 AND 10 PERCENT. THIS
COMBINATION WILL RESULT IN CONDITIONS CONDUCIVE TO THE RAPID
SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
836 
WWUS84 KLUB 022034
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT SAT APR 2 2011

TXZ021>023-027>029-033-039-030100-
/O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
/O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
/O.CON.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM-
334 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR THE SOUTHWESTERN PANHANDLE...NORTHERN AND WESTERN SECTIONS OF
THE SOUTH PLAINS FOR WINDS EQUAL TO OR GREATER THAN 20 MPH AT THE 20
FOOT LEVEL...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND HIGH
FIRE DANGER... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20
MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHWEST WINDS WILL DECREASE EARLY THIS EVENING
DIMINISHING CRITICAL FIRE WEATHER CONDITIONS OVERNIGHT.

STRONGER SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP BY SUNDAY AFTERNOON WITH RECORD OR NEAR
RECORD WARMTH AGAIN LEADING TO VERY LOW RELATIVE HUMIDITY. THIS
COMBINATION WILL RESULT IN CONDITIONS EVEN MORE CONDUCIVE TO THE
RAPID SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ024>026-030>032-034>038-040>044-030100-
/O.UPG.KLUB.FW.A.0014.110403T1700Z-110404T0300Z/
/O.NEW.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
334 PM CDT SAT APR 2 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR
THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE FOR 20 FOOT WINDS EQUAL OR GREATER THAN 20
MPH...RELATIVE HUMIDITY AT OR LESS THAN 15 PERCENT AND A VERY HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 25 TO 35 MPH AT THE 20 FOOT LEVEL ARE EXPECTED
TO DEVELOP BY SUNDAY AFTERNOON WHILE RECORD OR NEAR RECORD WARMTH
WILL LEAD TO RELATIVE HUMIDITY BETWEEN 5 AND 10 PERCENT. THIS
COMBINATION WILL RESULT IN CONDITIONS CONDUCIVE TO THE RAPID
SPREAD OF WILDFIRES SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
745 
WWUS84 KLUB 030125
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT SAT APR 2 2011

TXZ021>023-027>029-033-039-031100-
/O.EXP.KLUB.FW.W.0011.000000T0000Z-110403T0100Z/
/O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-YOAKUM-
825 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER
THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND
AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY.

SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 25 TO 35 
MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON.
RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE
HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL
COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN
CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE
FIGHTING ACTIVITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND
VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ024>026-030>032-034>038-040>044-031100-
/O.CON.KLUB.FW.W.0012.110403T1700Z-110404T0300Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
825 PM CDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY FOR SOUTHWEST TO WESTERLY SUSTAINED 20 FOOT WINDS GREATER
THAN 20 MPH...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND
AN EXTREME FIRE DANGER OVER ALL OF THE SOUTH PLAINS REGION...

...DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES ARE POSSIBLE...

...A STRONG NORTHERLY WIND SHIFT EXPECTED LATE SUNDAY NIGHT/EARLY
MONDAY MORNING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
SUNDAY. 

SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED IN THE 20 TO 30
MPH RANGE AT THE 20 FOOT LEVEL BY MIDDAY OR EARLY SUNDAY AFTERNOON.
RECORD OR NEAR RECORD WARMTH WILL AGAIN LEAD TO VERY LOW RELATIVE
HUMIDITY...BELOW 10 PERCENT AT MOST LOCATIONS. THIS WEATHER WILL
COMBINE WITH EXCESSIVELY DRY NATIVE VEGETATION TO RESULT IN
CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

AN ABRUPT AND STRONG NORTHERLY WIND SHIFT WILL OCCUR LATE SUNDAY
NIGHT AND EARLY MONDAY MORNING...AND COULD COMPLICATE ONGOING FIRE
FIGHTING ACTIVITIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. STRONG WINDS AND
VERY LOW RELATIVE HUMIDITIES COMBINED WITH RECENT RECORD WARM
TEMPERATURES AND ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH. A RED FLAG WARNING MEANS THAT
CRITICAL FIRE WEATHER IS IMMINENT. AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES
ONTO THE GROUND OR OUT OF VEHICLES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:03 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 2, 3:03 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
303 AM CDT SAT APR 2 2011

.SHORT TERM...
UA RIDGING JUST WEST OF THE SOUTHERN PLAINS WILL CONTINUE TO EDGE
CLOSER AND MOVE ACROSS THE REGION BY LATE THIS AFTERNOON/EARLY
EVENING. SFC LEE TROUGHING NW OF THE CWA WILL BECOME ESTABLISHED
THIS AFTERNOON...AND THUS LEAD TO BREEZY SOUTHWESTERLY SFC WINDS.
ALTHOUGH MODEL SOUNDINGS DISPLAYED DEEP BOUNDARY LAYER
MIXING...WINDS ALOFT ARE NOT TERRIBLY STRONG AND HENCE SPEEDS WILL
LIKELY BE DEPENDENT ON THE STRENGTH OF THE AFOREMENTIONED SFC
TROUGH. ADDITIONALLY...ANTICIPATED HIGH CLOUDS COULD FURTHER MITIGATE
DEEP LAYER MIXING. STILL MOS GUIDANCE DISPLAYED SPEEDS RANGING
BETWEEN 20 TO 25 MPH BY PEAK HEATING. THE DOWNSLOPING EFFECT OF THE
WINDS WILL AID TO WARM TEMPS INTO THE MID TO UPPER 80S TO LOWER
90S...WITH PROGGED 850 MB TEMPS OF 28 DEGREES CELSIUS NEARS THE FAR
WESTERN ZONES. THUS...WELL ABOVE NORMAL TEMPS COMBINED WITH LOW
RELATIVE HUMIDITY VALUES....BREEZY CONDITIONS AND DRY VEGETATION WILL
LEAD TO CRITICAL FIRE WEATHER CONCERNS. WILL GO AHEAD AND UPGRADE TO
A REDFLAG WARNING FOR THE SOUTHWESTERN TEXAS PANHANDLE AND FAR
WESTERN ZONES...AS IT IS NEAREST THE TROUGH AXIS AND THUS BEST WIND
SPEEDS. ELSEWHERE EXCEPT FOR THE FAR ROLLING PLAINS...A FIRE DANGER
STATEMENT WILL SUFFICE. FOR FURTHER INFORMATION...PLEASE REFER TO
THE FIRE WEATHER DISCUSSION BELOW. LATE TONIGHT THROUGH EARLY SUNDAY
MORNING...MODEL SOLUTIONS HINT THAT WIND SPEEDS WILL DROP JUST A BIT
/15 TO 20 MPH/...AS A TIGHTENED PRESSURE GRADIENT PERSISTS ACROSS
THE REGION. THUS...OVER NIGHT TEMPS WILL BE MILD WITH 50S TO
POSSIBLY 60S EXPECTED.

&&

.LONG TERM...
CONTINUES TO LOOK LIKE A WINDY DAY SUNDAY AS AN UPPER LEVEL SHORT
WAVE TROUGH MOVES SEWD ACROSS THE CNTL ROCKIES. SFC PRESSURE
GRADIENT TO TIGHTEN WITH CYCLOGENESIS ACROSS ERN COLORADO AND WRN
KANSAS AND AS 700 MB WINDS OF ABOUT 40 TO 55 KTS MOVES FROM THE
PANHANDLE SWD TO OVER THE SOUTH AND ROLLING PLAINS BEFORE SHIFTING
EWD SUNDAY NIGHT. MOS GUIDANCE CONTINUES TO GIVE AFTN WIND SPEEDS
OF AROUND 30 KT AND UNDERLYING MODELS SUPPORT SIMILAR SPEEDS. LOW
LEVEL THERMAL AXIS TO SHIFT EWD SUNDAY TO THE ROLLING PLAINS WHERE
DOWNSLOPING WINDS WILL HELP PUSH TEMPS INTO THE 90S. MAY SEE SOME
90S ON THE CAPROCK...BUT WITH HEIGHTS BEGINNING TO FALL IN ADVANCE
OF THE UPPER TROUGH AND WITH THE THERMAL AXIS SHIFTING TO AREAS
OFF THE CAPROCK EXPECTING MAINLY 85 TO 90 DEGREES THERE.

UPPER TROUGH PROGGED TO CROSS THE AREA LATE SUNDAY NIGHT OR EARLY
MONDAY BUT MODEL TRENDS CONTINUE TOWARD A WEAKER OPEN WAVE MOVING
ACROSS THE AREA AS OPPOSED TO A STRONGER MORE CLOSED SOLUTION
GIVING HIGHER CONFIDENCE TO KEEPING POPS BELOW MENTIONABLE LEVELS.
PRETTY STRONG COLD FRONT TO MOVE THROUGH THE FCST AREA
SIMULTANEOUSLY AND LIKELY KNOCKING MONDAYS HIGHS BACK 20 TO 30
DEGREES FROM THOSE SEEN SUNDAY. MAY SEE A PERIOD OF THICKER AND/OR
LOWER CLOUD COVER WITH THE FRONTAL AND TROUGH PASSAGES...BUT BY
AFTN SHOULD SEE PLENTY OF SUN. THIS SHOULD HELP TEMPS REBOUND BACK
INTO THE 60S FOR MOST OF THE AREA AND WILL TWEAK TEMPS UP A BIT TO
ACCOUNT FOR THIS TREND.

THE MIDDLE OF THE WEEK CONTINUES TO LOOK QUIET WITH UPPER RIDGING
BRINGING WARMER TEMPS AND FAIR WEATHER. WEAK UPPER TROUGH LIFTING
NEWD FROM BAJA LIKELY WILL NOT HAVE ANY LOW LEVEL MOISTURE TO WORK
WITH WEDNESDAY EVENING. WILL THEN HAVE TO WATCH THE DEVELOPMENT OF
THE NEXT UPPER LOW/TROUGH ACROSS THE WRN CONUS LATE IN THE WEEK
WITH A MORE AMPLIFIED FLOW ACROSS THE CONUS THAT MAY ALLOW SOME
LOW LEVEL MOISTURE TO WORK INTO THE AREA BY FRIDAY OR SATURDAY.
SOME MODEL HINTS THAT THE MOISTURE COULD RESULT IN SOME STORMS
ACROSS THE ROLLING PLAINS...BUT THAT IS STILL TOO FAR OUT TO PUSH
POPS INTO SLIGHT CHC MENTION YET.

&&

.FIRE WEATHER...
A SFC LEE TROUGH NORTHWEST OF THE SOUTH PLAINS WILL INDUCE
SOUTHWESTERLY WINDS TO BECOME BREEZY...WITH ANTICIPATED 20-FOOT
WINDS OF 20 TO 25 MPH. AS A RESULT OF THE DOWNSLOPING WIND
COMPONENT...TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S TO
LOWER 90S ACROSS THE SOUTH PLAINS. RELATIVE HUMIDITY VALUES WILL
FALL TO BETWEEN 5 TO 15 PERCENT ACROSS ALL BUT THE FAR ROLLING
PLAINS. WELL ABOVE SEASONAL NORMS COMBINED WITH LOW RELATIVE
HUMIDITIES...BREEZY CONDITIONS AND DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS...PARTICULARLY ACROSS THE
SOUTHWESTERN TEXAS PANHANDLE AND FAR WESTERN SOUTH PLAINS. WILL
THEREFORE UPGRADE TO A REDFLAG WARNING FOR THE AFOREMENTIONED
AREA...AND A FIRE DANGER STATEMENT FOR THE REMAINDER AREAS SANS THE
FAR ROLLING PLAINS IS VALID ATTM.

SUNDAY CONTINUES TO LOOK LIKE A SOLID RED FLAG DAY WITH WINDS
LIKELY TO PUSH 30 MPH AT THE 20-FOOT LEVEL AND RH DROPPING BELOW
10 PERCENT IN THE AFTN. WILL CONTINUE WITH FIRE WEATHER WATCH ATTM
BUT DAY SHIFT MAY VERY WELL UPGRADE IT TO A RED FLAG WARNING IF
CONFIDENCE IN THE EVENT REMAINS VERY HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        86  50  85  37  58 /   0   0   0  10  10
TULIA         85  54  88  39  59 /   0   0   0  10  10
PLAINVIEW     87  56  88  43  59 /   0   0   0  10  10
LEVELLAND     89  53  90  47  60 /   0   0   0  10  10
LUBBOCK       89  57  91  48  61 /   0   0   0  10  10
DENVER CITY   92  50  89  48  65 /   0   0   0  10  10
BROWNFIELD    91  54  89  49  64 /   0   0   0  10  10
CHILDRESS     87  61  92  46  65 /   0   0   0  10  10
SPUR          87  58  92  51  64 /   0   0   0  10  10
ASPERMONT     89  63  97  51  66 /   0   0   0  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033-039.

&&

29/07
Hazardous weather outlook, Apr 1, 3:17 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
317 PM CDT FRI APR 1 2011

TXZ021>044-022030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
317 PM CDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM AND BREEZY CONDITIONS ARE EXPECTED TO OCCUR NEAR THE
TEXAS...NEW MEXICO STATE LINE SATURDAY AFTERNOON. THE VERY WARM
TEMPERATURES COMBINED WITH THE DRY AIR AND BREEZY CONDITIONS WILL
LEAD TO ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER
WATCH IS IN EFFECT ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND FAR
WESTERN SOUTH PLAINS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY
AFTERNOON WITH THE EXPECTATION OF RECORD WARM TEMPERATURES...VERY
LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS. A FIRE WEATHER
WATCH HAS BEEN POSTED FOR ALL OF THE SOUTH PLAINS AREA VALID SUNDAY
AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:34 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more36 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.